Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 134, NWS State College, PA

June 1, 2011Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2011, 3:41 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 3:41 PM EDT (19:41 UTC)
Expired
Jun 1, 2011, 4:15 PM EDT
In force
34 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 150 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 10:02 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2843 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS51 KCTP 011941
SVRCTP
PAC071-133-012015-
/O.NEW.KCTP.SV.W.0134.110601T1941Z-110601T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 415 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR HALLAM...MOVING EAST AT 30
  MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WRIGHTSVILLE AND MARIETTA AROUND 345 PM EDT...
  COLUMBIA AROUND 350 PM EDT...
  MOUNTVILLE AROUND 355 PM EDT...
  MILLERSVILLE AND SAFE HARBOR AROUND 400 PM EDT...
  LANCASTER AROUND 405 PM EDT...
  WILLOW STREET AND SMITHVILLE AROUND 410 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4008 7615 3985 7623 4000 7668 4007 7664
TIME...MOT...LOC 1940Z 281DEG 27KT 4003 7660

$$

FORECASTER: GARTNER
1 follow-up statement
967 
WWUS51 KCTP 012000
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT WED JUN 1 2011

PAC133-012010-
/O.CAN.KCTP.SV.W.0134.000000T0000Z-110601T2015Z/
YORK PA-
400 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YORK COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.

LAT...LON 3998 7648 4001 7649 4007 7646 4008 7615
      3985 7623
TIME...MOT...LOC 2000Z 281DEG 27KT 4000 7641

$$

PAC071-012015-
/O.CON.KCTP.SV.W.0134.000000T0000Z-110601T2015Z/
LANCASTER PA-
400 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL LANCASTER COUNTY...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNTVILLE...OR NEAR COLUMBIA...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLERSVILLE AROUND 405 PM EDT...
LANCASTER AROUND 410 PM EDT...
WILLOW STREET AND SMITHVILLE AROUND 415 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3998 7648 4001 7649 4007 7646 4008 7615
      3985 7623
TIME...MOT...LOC 2000Z 281DEG 27KT 4000 7641

$$

FORECASTER: GARTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:58 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 1, 1:58 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT MOVING SOUTHEAST ACROSS CENTRAL PENNSYLVANIA WILL
TRIGGER SCATTERED THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND
SUSQUEHANNA VALLEY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE.
DRIER...LESS HUMID AIR WILL BE DIRECTED INTO THE STATE FROM
NORTHWEST BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN QUICKLY
LATER TODAY AND LAST INTO LATE WEEK. NORMAL OR EVEN BELOW NORMAL
TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. TEMPERATURES MAY
DIP INTO THE 30S THURSDAY NIGHT IN THE NORTH- CENTRAL MOUNTAINS.
WARMER AND MORE HUMID AIR SHOULD RETURN FOR THE WEEKEND AS A LARGE
UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL UNITED STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPANDED SVR TSTM WATCH #410 SWD TO INCLUDE REMAINDER OF S-CNTRL
CNTYS PER COORDINATION WITH SPC. DEEP LAYER SHEAR IS GENERALLY
WEAKEN FARTHER SOUTH..BUT INSTABILITY REMAINS EXTREME. LATEST
RADAR SHOWS FAST MOVG CELLS DEVELOPING AS FAR SW AS JST VCNTY.
ANOTHER LOCAL EXTENSION MAY BE NEED FOR A FEW HOURS TO COVER
FRONTAL PASSAGE LATE THIS AFTN IN THE LWR SUSQ VLY. PREVIOUS
DISCUSSION BELOW.

SVR TSTM THREAT IS EXPECTED TO INCREASE ACRS NRN PA ALONG SFC
TROUGH/CLD FNT PUSHING STEADILY EWD THRU NW PA AND WRN NY. STRONG
INSTABILITY /ML CAPE VALUES BTWN 2000-3000 J/KG/ AND MODERATE DEEP
LAYER SHEAR ON SERN EDGE OF MID-LVL SPEED MAX WILL SUPPORT ADDNL
CONVECTIVE DEVELOPMENT. STEEPENING LAPSE RATES...MODERATE TO HIGH
INSTABILITY AND SUFFICIENT MID-LVL WNDS SUGGESTS DMG WNDS AS THE
PRIMARY THREAT...WITH SOME HAIL ALSO POSSIBLE WITHIN STRONGEST
UPDRAFTS. ENVIRONMENTAL DATA INDICATES RATHER HIGH FZG LEVELS
AROUND 14-15KFT SO WILL LARGE LARGE 50DBZ CORES WELL ABOVE THE -20
TO LKLY VERIFY LARGE HAIL.

A SECOND SVR TSTM WATCH MAY BE NEEDED FOR S-CNTRL PA LATER TODAY.
PREVIOUS DISCUSSION BELOW.

SHARP SFC COLD FRONT NEAR THE SE SHORE OF LAKE ERIE AT 1145Z. THIS
FRONT WILL MOVE RATHER QUICKLY SE ACROSS THE NW AND CENTRAL PART
OF THE CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS...
TRIGGERING ONE OR TWO BKN LINES OF TSRA PER THE 09Z HRRR. SOME OF
THE STORMS WILL BE STRONG TO SVR...WITH THE MAIN THREAT BEING
WESTERLY DONWBURST GUSTS OVER 55 MPH...AND LOCALIZED LARGE HAIL
ACROSS THE SE HALF OF THE STATE. STORMS COULD DEVELOP SOME BETTER
INDIVIDUAL UPDRAFT STRUCTURE/ROTATION LATE THIS AFTERNOON AS THEY
ENCOUNTER INCREASED LLVL SHEAR ALONG AND TO THE EAST OF THE LEE
TROUGH OVER THE LOWER SUSQUEHANNA VALLEY. 06Z NAM /WHICH MAY BE A
FEW HOURS TOO SLOW WITH THE CFROPA/ SHOWS 0-1KM EHI IN THIS AREA
INCREASING TO 2-3 M2/S2 FOR A BRIEF FEW HOUR PERIOD AFTER 21Z. IN
CONTRAST...HRRR INDICATES THAT MOST OR ALL OF THE CONVECTION
SHOULD CLEAR SE OF A KLNS TO KTHV LINE BY 20Z.

THE HIGHEST POPS ARE IN THE ERN COS...ESP THE POCONOS AND SE/LOWER
SUSQ. COVERAGE LOOKS SCT AND WILL KEEP MOST POPS 30-50PCT. ERN COS
WILL GET A 60 POP. TIMING WILL BE RATHER EARLY IN THE DAY...WITH
MOST CONVECTION BEING PRESSED TO THE SOUTH OF THE AREA WELL BEFORE
NIGHTFALL. BY 6 PM...THE DEWPOINTS SHOULD BE INTO THE 40S OVER THE
NWRN THIRD OF THE AREA.

SEVERE WORRIES CONTINUE WITH SUCH LARGE CAPES AND MID LEVEL WINDS
OF 45-55KTS. STORMS MAY ORGANIZE INTO CLUSTERS AND HAVE POTENTIAL
FOR WIND DAMAGE...BUT LARGE HAIL IS A THREAT AS WELL WITH BIG MID
LEVEL CAPES/STEEP LAPSE RATES WHICH LEAD TO FASTER UPDRAFTS IN
THE FROZEN AIR. WILL AGAIN MENTION HAIL/GUSTY WINDS FOR NOW IN THE
GRIDS FOR THE EAST TODAY. MAY NEED TO CRANK THE WORDING UP TO
SEVERE WORDS LATER THIS MORNING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
ALL CONVECTION SHOULD BE TO THE SOUTH BEFORE 00Z. THE DRY/DENSE
AIR DESCENDS OVER THE REGION TONIGHT...DROPPING SFC DEWPOINTS INTO
THE 40S ALMOST EVERYWHERE. EXCEPT PERHAPS THE AREAS THAT GOT RAIN
DURING THE DAY. WINDS STAY UP...SO DENSE FOG IS NOT A BIG WORRY.

INTERESTING WX PROBLEMS THEN ARISE ON THURSDAY AND AGAIN THURSDAY
NIGHT. 1028MB HIGH PRESSURE MOVING IN FROM THE NW WILL SCRUB
AGAINST THE LOW DROPPING SE OVER NRN NEW ENGLAND ON THURSDAY. THIS
WILL RAISE THE WINDS AND MAKE GUSTS WELL OVER 20KTS. THE DRY AIR
WILL HELP DIP RH/S BELOW 40 PCT AND FUELS WILL BE DRY DESPITE
SPOTTY RAIN TODAY/WED. THIS COULD MAKE FOR RED FLAG
CONDITIONS. WILL ALLOW THE DAY SHIFT TO COORDINATE WITH THE FIRE
MANAGERS TO ASSESS THE NEED FOR A WATCH OR WARNING FOR THURS.

THAT SFC HIGH SETTLES OVERHEAD THURSDAY NIGHT AND DEWPOINTS
CONTINUE TO DROP. EVEN THOUGH IT SOUNDS TOUGH TO BELIEVE AFTER
DAYS OF 80S AND 90S - AND A RECORD HIGH AT KIPT ON TUES...THE NRN
TIER MAY BE LOOKING AT A FROST FRI AM. THESE MIN TEMPS ARE A DROP
OF 5-10F FROM PREV FCSTS...QUITE A SIGNIFICANT CHANGE. BUT THE
SREF GUID POINTS TO A CLEAR...CHILLY NIGHT WITH LIGHT WINDS AND
VERY LOW PWATS. MOS ALSO CATCHING ON...WITH GUID FOR KBFD 31 AND
34 FROM THE MAV AND MET. SINCE THIS IS A 4TH PD THING...WE HAVE
PLENTY OF TIME TO REFINE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SFC HIGH PRESSURE UNDER A REBUILDING UPPER RIDGE FOR FRIDAY WILL
BRING A SLIGHTLY COOL AND LESS HUMID DAY. TEMPS AGAIN BEGIN TO
CREEP UP OVER THE WEEKEND AS RIDGE AXIS APPROACHES. PSUEDO WARM
FRONT SLIDES IN ON SATURDAY...PUSHING TEMPS BACK INTO THE 80S AND
AGAIN NUDGING HUMIDITY UP AREA-WIDE...BUT PRECIP CHANCES REMAIN
LIMITED TO ISOLATED MAINLY LATE AFTERNOON/EVENING CONVECTION.

ANOTHER SHORTWAVE/COOL FRONT AGAIN FLATTENS THE RIDGE
SUN/MON...TAKING THE EDGE OFF OF TEMPS A BIT AGAIN...THOUGH THEY
WILL STILL RUN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE MORNING FOG AND HAZE HAS LIFTED...AS VSBYS HAVE RETURNED TO VFR
LEVELS AT ALL AIRFIELDS. THE PRIMARY CONCERN FOR TODAY WILL BE THE
DEVELOPMENT OF SCATTERED SHRA/TSRA ALONG A COLD FRONT. A BROKEN
LINE OF STORMS EMERGED PRIOR TO THE 18Z ISSUANCE AND HAS ALREADY
CLEARED THROUGH BFD. THESE STORMS AND ANY SUBSEQUENT STORMS WILL
MOVE RAPIDLY TO THE EAST...LEAVING THE AREA PRIOR TO 00Z.
INSTABILITY IS RATHER HIGH FOR MUCH OF THE STATE...WHICH COULD
CAUSE SOME OF THE STORMS TO BE SEVERE.

SKIES WILL CLEAR BEHIND THE COLD FRONT THIS EVENING AS HIGH
PRESSURE BUILDS IN. THE LIKELIHOOD FOR BR/HZ WILL DECREASE...AS
TEMPERATURES AND DEW POINTS DROP. HIGH PRESSURE WILL PERSIST
THROUGH THU...LEADING TO MAINLY DRY AND WIDESPREAD VFR CONDITIONS
FOR THE REMAINDER OF THE WORK WEEK. SCATTERED STORMS ARE EXPECTED
TO RETURN NEXT LATE FRI INTO SAT...AS LARGE RIDGE BUILDS EASTWARD.

OUTLOOK...
THU-FRI...VFR. NO SIG WX EXPECTED.
SAT-SUN...MAINLY VFR. AN ISOLATED SHOWER COULD OCCUR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...LAMBERT/STEINBUGL
SHORT TERM...DANGELO
LONG TERM...DANGELO/RXR
AVIATION...LAMBERT/KOZAR
Hazardous weather outlook, Jun 1, 1:05 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT WED JUN 1 2011

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056-058-
021715-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
105 PM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-021715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
105 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH
COULD LEAD TO A FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-063>066-021715-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
105 PM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON.
PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED STRESS AND
EFFECTS OF POOR AIR QUALITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 1, 2:01 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT WED JUN 1 2011

PAZ053-058-011830-
COLUMBIA PA-SCHUYLKILL PA-
201 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA AND NORTH
CENTRAL SCHUYLKILL COUNTIES THROUGH 230 PM EDT...

AT 158 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHUMANS...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR NUREMBURG AROUND 210 PM AND
MCADOO AROUND 220 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 236 AND 247...I-81 NEAR MILE MARKER 139.

LAT...LON 4086 7638 4095 7645 4103 7643 4106 7622
      4095 7620 4091 7605 4091 7599 4090 7598

FORECASTER: LAMBERT
Special weather statement, Jun 1, 2:12 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT WED JUN 1 2011

PAZ058-059-011900-
LEBANON PA-SCHUYLKILL PA-
212 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEBANON AND SOUTH
CENTRAL SCHUYLKILL COUNTIES THROUGH 3 PM EDT...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT INDIANTOWN GAP...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LICKDALE AROUND 220 PM...FREDERICKSBURG
AROUND 230 PM...SUMMIT STATION AROUND 250 PM AND PORT CLINTON AROUND
300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 83 AND
101.

LAT...LON 4057 7601 4058 7605 4051 7625 4051 7634
      4049 7643 4037 7624 4037 7625 4039 7664
      4040 7665 4048 7668 4053 7659 4062 7600

FORECASTER: LAMBERT
Special weather statement, Jun 1, 2:31 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 PM EDT WED JUN 1 2011

PAZ058-011915-
SCHUYLKILL PA-
231 PM EDT WED JUN 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN
PORTIONS OF SCHUYLKILL COUNTY THROUGH 315 PM EDT...

AT 227 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MCADOO TO FRACKVILLE TO MUIR...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND ISOLATED OCCURRENCES OF DIME TO PENNY SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR
TUSCARORA AROUND 240 PM...TAMAQUA AROUND 250 PM AND SNYDERS AROUND
300 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 104 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

LAT...LON 4069 7583 4067 7594 4055 7653 4057 7657
      4092 7607 4091 7599 4081 7588 4074 7576

FORECASTER: LAMBERT
Special weather statement, Jun 1, 2:44 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EDT WED JUN 1 2011

PAZ057-059-066-011930-
DAUPHIN PA-LANCASTER PA-LEBANON PA-
244 PM EDT WED JUN 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DAUPHIN...
NORTHEASTERN LANCASTER AND SOUTHERN LEBANON COUNTIES THROUGH 330 PM
EDT...

AT 238 PM EDT...A DEVELOPING LINE OF STRONG THUNDERSTORMS WAS
LOCATED FROM MYERSTOWN TO PALMYRA...MOVING EAST AT 45 MPH.

WIND GUSTS TO 45 MPH AND ISOLATED OCCURRENCES OF DIME TO PENNY SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR MOUNT
GRETNA AROUND 250 PM...CORNWALL AROUND 300 PM...KLEINFELTERSVILLE
AROUND 310 PM AND REAMSTOWN AROUND 320 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 290...I-81 BETWEEN
MILE MARKERS 77 AND 79.

LAT...LON 4020 7603 4020 7630 4025 7659 4036 7673
      4041 7655 4042 7631 4037 7623 4037 7621
      4021 7598

FORECASTER: LAMBERT
Special weather statement, Jun 1, 2:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT WED JUN 1 2011

PAZ064-065-011930-
ADAMS PA-YORK PA-
258 PM EDT WED JUN 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS AND YORK
COUNTIES...

AT 253 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM DOVER
TO SEVEN STARS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE STORMS
WILL BE NEAR HALLAM AND NEW OXFORD AROUND 310 PM...WRIGHTSVILLE
AROUND 320 PM AND WINDSOR AROUND 330 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 27.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.

LAT...LON 3972 7744 3990 7744 4008 7700 4005 7653
      3996 7649 3993 7644 3982 7635 3972 7635

FORECASTER: GARTNER
Special weather statement, Jun 1, 3:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT WED JUN 1 2011

PAZ064>066-012015-
ADAMS PA-LANCASTER PA-YORK PA-
330 PM EDT WED JUN 1 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...LANCASTER AND
YORK COUNTIES...

AT 325 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MANCHESTER TO GETTYSBURG...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE
NEAR LANDISVILLE AROUND 340 PM...EAST PETERSBURG AROUND 350
PM...ROTHSVILLE AROUND 400 PM...TERRE HILL AROUND 410 PM AND WILLOW
STREET AROUND 420 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 291 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 15...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...
STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.

LAT...LON 3986 7744 4010 7675 4020 7595 4014 7587
      4011 7593 4004 7593 3996 7599 3988 7598
      3972 7610 3972 7735

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:55 AM EDTSpecial Weather StatementCTPMcKean, Warren80 min
Jun 1, 9:17 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Warren73 min
Jun 1, 10:23 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter52 min
Jun 1, 11:17 AM EDTSpecial Weather StatementCTPPotter28 min
Jun 1, 11:48 AM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan57 min
Jun 1, 12:16 PM EDTSpecial Weather StatementCTPColumbia29 min
Jun 1, 12:59 PM EDTSpecial Weather StatementCTPJuniata, Mifflin31 min
Jun 1, 1:18 PM EDTSpecial Weather StatementCTPBlair, Huntingdon57 min
Jun 1, 1:33 PM EDTSpecial Weather StatementCTPLebanon42 min
Jun 1, 1:42 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Perry63 min
Jun 1, 1:56 PM EDTSpecial Weather StatementCTPFulton34 min
Jun 1, 2:01 PM EDTSpecial Weather StatementCTPColumbia29 min
Jun 1, 2:12 PM EDTSpecial Weather StatementCTPLebanon48 min
Jun 1, 2:21 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill54 min
Jun 1, 2:31 PM EDTSpecial Weather StatementCTPSchuylkill44 min
Jun 1, 2:32 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, Fulton32 min
Jun 1, 2:44 PM EDTSpecial Weather StatementCTPLebanon46 min
Jun 1, 2:58 PM EDTSpecial Weather StatementCTPAdams, York32 min
Jun 1, 3:30 PM EDTSpecial Weather StatementCTPAdams, Lancaster, York45 min
Jun 1, 4:16 PM EDTSpecial Weather StatementCTPYork29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.